Alert archive / Colorado / Wind Advisories in 2007
Wind Advisory 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Mar 26, 2007, 2:53 PM MDT for 12 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Mar 27, 2007, 5:03 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 2:53 PM MDT (20:53 UTC)
- In effect from
- Mar 27, 2007, 5:03 AM MDT
- Expired
- Mar 27, 2007, 9:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 20 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGJT 262053 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 253 PM MDT MON MAR 26 2007 COZ006-UTZ027-271200- /O.UPG.KGJT.HW.A.0001.070327T1500Z-070328T0300Z/ /O.NEW.KGJT.HW.W.0001.070327T1500Z-070328T0300Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 253 PM MDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS EAST CENTRAL UTAH AND WEST CENTRAL COLORADO ON TUESDAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TUESDAY EVENING. WIND SPEEDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED...ESPECIALLY DURING THE AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. THE WINDS WILL START TO DIMINISH AFTER THE COLD FRONT PASSES TUESDAY EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ COZ011-020-021-UTZ022-029-271200- /O.UPG.KGJT.HW.A.0001.070327T1500Z-070328T0300Z/ /O.NEW.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS... BLANDING...BLUFF...MEXICAN HAT 253 PM MDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO ON TUESDAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TUESDAY NIGHT. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF SOUTHEAST UTAH TUESDAY MORNING...AND WILL SPREAD EAST INTO SOUTHWEST COLORADO BY TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ017-UTZ028-271200- /O.NEW.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/ UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK... MONTICELLO AND VICINITY 253 PM MDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OF SOUTHEAST UTAH AND WEST CENTRAL COLORADO ON TUESDAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TUESDAY NIGHT. WIND SPEEDS FROM 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS OF SOUTHEAST UTAH TUESDAY MORNING...AND WILL SPREAD EAST INTO THE UNCOMPAHGRE PLATEAU IN WEST CENTRAL COLORADO BY TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KGJT 271103 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 503 AM MDT TUE MAR 27 2007 COZ006-UTZ027-271915- /O.CON.KGJT.HW.W.0001.070327T1500Z-070328T0300Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 503 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS EAST CENTRAL UTAH AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED... ESPECIALLY DURING THE AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. THE WINDS WILL START TO DIMINISH AFTER THE COLD FRONT PASSES THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ COZ003-UTZ025-271915- /O.EXA.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/ ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU- INCLUDING THE CITY OF...RIO BLANCO 503 AM MDT TUE MAR 27 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST INTO SOUTHWEST COLORADO BY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ011-020-021-UTZ022-029-271915- /O.CON.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS... BLANDING...BLUFF...MEXICAN HAT 503 AM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST INTO SOUTHWEST COLORADO BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ017-UTZ028-271915- /O.CON.KGJT.WI.Y.0002.070327T1500Z-070328T0300Z/ UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK... MONTICELLO AND VICINITY 503 AM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OF SOUTHEAST UTAH AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST INTO THE UNCOMPAHGRE PLATEAU IN WEST CENTRAL COLORADO BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KGJT 271905 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 105 PM MDT TUE MAR 27 2007 COZ006-UTZ027-280300- /O.CON.KGJT.HW.W.0001.000000T0000Z-070328T0300Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 105 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS EAST CENTRAL UTAH AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING. WIND SPEEDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED... ESPECIALLY DURING THE AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. THE WINDS WILL START TO DIMINISH AFTER THE COLD FRONT PASSES THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ COZ001-002-UTZ024-280300- /O.EXA.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...JENSEN...BALLARD 105 PM MDT TUE MAR 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON AHEAD OF COLD FRONT THAT WILL MOVE THROUGH THE AREA THIS EVENING AND EARLY TONIGHT. SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED OR GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ011-020-021-UTZ022-029-280300- /O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS... BLANDING...BLUFF...MEXICAN HAT 105 PM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST INTO SOUTHWEST COLORADO BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED OR GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ017-UTZ028-280300- /O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIDGWAY...GLADE PARK... MONTICELLO AND VICINITY 105 PM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OF SOUTHEAST UTAH AND WEST CENTRAL COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. WIND SPEEDS FROM 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS OF SOUTHEAST UTAH THIS MORNING...AND WILL SPREAD EAST INTO THE UNCOMPAHGRE PLATEAU IN WEST CENTRAL COLORADO BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 40 MPH ARE EXPECTED OR GUSTS OF 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ003-UTZ025-280300- /O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU- INCLUDING THE CITY OF...RIO BLANCO 105 PM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO TODAY AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 40 MPH ARE EXPECTED OR GUSTS OF 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
000 WWUS75 KGJT 272150 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 350 PM MDT TUE MAR 27 2007 COZ006-UTZ027-280300- /O.CON.KGJT.HW.W.0001.000000T0000Z-070328T0300Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 350 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS EAST CENTRAL UTAH AND WEST CENTRAL COLORADO EARLY THIS EVENING AHEAD OF A STRONG COLD FRONT. WIND SPEEDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED...ESPECIALLY NEAR ANY SHOWERS AND THUNDERSTORMS. THE WINDS WILL BECOME NORTHWESTERLY AND START TO DIMINISH AFTER THE COLD FRONT PASSES LATER THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 BETWEEN GRAND JUNCTION COLORADO AND GREEN RIVER UTAH SHOULD BE ALERT TO SUDDEN AND VERY STRONG CROSS WINDS. IN ADDITION...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ COZ001-002-011-020-021-UTZ022-024-029-280300- /O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- EASTERN UINTA BASIN-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GATEWAY... NUCLA...CORTEZ...DOVE CREEK...MANCOS...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD 350 PM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING AHEAD OF A STRONG COLD FRONT. SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED...ESPECIALLY NEAR ANY SHOWERS OR THUNDERSTORMS. WINDS WILL START TO DIMINISH AND BECOME NORTHWESTERLY AFTER THE COLD FRONT PASSES LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED OR GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ003-017-UTZ025-028-280300- /O.CON.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ ROAN AND TAVAPUTS PLATEAUS-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...RIDGWAY...GLADE PARK... MONTICELLO AND VICINITY 350 PM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO THIS EVENING AHEAD OF A STRONG COLD FRONT. WIND SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED...ESPECIALLY NEAR ANY SHOWERS OR THUNDERSTORMS. WINDS WILL START TO DIMINISH AND BECOME NORTHWESTERLY AFTER THE COLD FRONT PASSES LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 40 MPH ARE EXPECTED OR GUSTS OF 60 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KGJT 280320 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 920 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED... .WINDS HAVE SIGNIFICANTLY DECREASED THIS EVENING IN MOST AREAS OF EASTERN UTAH AND WESTERN COLORADO WHERE GUSTS OF 40 TO 60 WERE OCCURRING EARLIER TODAY. COZ006-UTZ027-280430- /O.EXP.KGJT.HW.W.0001.000000T0000Z-070328T0300Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 920 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW WARNING CRITERIA...AND ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA FOR THE REST OF TONIGHT. $$ COZ001>003-011-017-020-021-UTZ022-024-025-028-029-280430- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-070328T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIO BLANCO...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... RIDGWAY...GLADE PARK...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN... BALLARD...MONTICELLO AND VICINITY 920 PM MDT TUE MAR 27 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN MOST AREAS...AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 26, 4:04 AM MDT, 10 hours 49 minutes earlier.
Area forecast discussion, Mar 26, 4:04 AM MDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
404 AM MDT MON MAR 26 2007
...VERY WINDY CONDITIONS HEADED FOR WESTERN COLORADO AND EASTERN
UTAH TUESDAY AND TUESDAY NIGHT...
...FREEZING TEMPERATURES POSSIBLE IN THE LOWER VALLEYS OF WESTERN
COLORADO AND EASTERN UTAH BY MIDWEEK...
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
BEFORE A STRONG STORM SYSTEM MOVING INTO THE AREA TUESDAY...
WESTERN COLORADO AND EASTERN UTAH WILL ENJOY ON MORE WARM DAY
WITH BENIGN WEATHER. A WEAK SHORTWAVE TROUGH AND OLD FRONTAL
REMNANT WILL MOVE THROUGH THE AREA TODAY WITH NOT MUCH EXPECTED
FROM IT. MOISTURE AND ORGANIZATION ARE DECREASING AND ONLY
PRECIPITATION EXPECTED SHOULD BE IN THE HIGHER ELEVATIONS OF THE
EASTERN UINTA MTS AND THE NORTHERN AND CENTRAL CO MOUNTAINS NEAR
THE CONT DVD.
THE FUN STARTS TUESDAY. SHORT RANGE MODELS AGREEING WELL ON
TIMING...SYSTEM STRENGTH AND MOTION. BY SUNRISE TUE THE SFC FRONT
SHOULD BE OVER EASTERN NEVADA. IT LOOKS LIKE THE FRONT WILL REACH
SLC ABOUT NOON AND MOVE THROUGH GJT LATE TUE AFTERNOON OR EARLY
TUE EVENING. THE BIG STORY WITH THIS SYSTEM WILL BE THE WIND. STRONG
SOUTHWEST WINDS WILL DEVELOP ACROSS THE CWA TUE MORNING AND CONTINUE
THROUGHOUT THE DAY. JET STRENGTH STILL PROGGED TO BE IN THE 140 KT
RANGE TUE AFTERNOON...WITH THE NOSE OF THE JET EXTENDING FROM CDC
TO CAG AT 18Z. MAX WIND BAND TAKES ON MORE SOUTHERLY COMPONENT IN THE
AFTERNOON AND BY 00Z WED IS ROUGHLY N-S ALONG THE CO/UT BORDER.
HAVE KEPT THE HIGH WIND WATCH UP FOR TUE AND TUE EVENING.
WITH THIS KIND OF WIND FIELD BUILDING...ANY CONVECTION ASSOCIATED
WITH THE FRONT COULD PRODUCE SEVERE THUNDERSTORM GUSTS. AFTER THE
FRONT MOVES THROUGH DRAMATIC COOLING SHOULD OCCUR TUESDAY NIGHT.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
MODEL TRENDS INDICATING A SLOWER AND MORE SOUTHERN TRACK OF THE
CLOSED LOW PROGGED TO MOVE ACROSS THE AREA WEDNESDAY AND THURSDAY.
TRENDED THE FORECAST IN THIS DIRECTION PER HPC GUIDANCE. PRIMARY
CHANGES IN THE FORECAST WERE TO INCREASE POPS OVER WEST CENTRAL AND
NORTHWEST COLORADO WEDNESDAY AND THURSDAY DUE TO THE MID LEVEL COLD
POOL BEING OVER THE AREA LONGER AND MORE WRAP AROUND MOISTURE. ALSO
ADJUSTED DAYTIME HIGH TEMPERATURES DOWN 3 TO 4 DEGREES FOR MOST OF
THE AREA WEDNESDAY AS SCATTERED TO NUMEROUS INSTABILITY SHOWERS WILL
OCCUR ACROSS MOST OF THE AREA...ESPECIALLY CENTRAL AND NORTH.
SHOWERS WILL CONTINUE WEDNESDAY NIGHT BUT GRADUALLY DIMINISH IN
AREAL COVERAGE FROM WEST TO EAST ON THURSDAY.
MODELS ARE NOT IN REAL GOOD AGREEMENT ON FRIDAY BUT THE GENERAL
IDEA IS FOR NORTHWEST OR WEST FLOW OVER THE AREA WITH A CHANCE OF
SHOWERS LINGERING ACROSS THE CENTRAL AND NORTHERN MOUNTAINS NEAR
THE CONTINENTAL DIVIDE. A LITTLE BETTER MODEL AGREEMENT BY SUNDAY
AND MONDAY WITH LOWERING HEIGHTS AS A BROAD LOW AMPLITUDE
TROUGH SETTLES OVER THE HIGH PLAINS AND CENTRAL AND NORTHERN
ROCKIES. A WEAK SURFACE BOUNDARY MAY DRIFT OVER THE FORECAST AREA
WITH SOME UPPER JET SUPPORT RESULTING IN SOME SHOWERS ACROSS THE
AREA.
FREEZING MIN TEMPERATURES STILL LOOKING LIKELY FOR LOWER CENTRAL
VALLEYS WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. KEPT DAYTIME HIGH
TEMPS ON A WARMING TREND THURSDAY THROUGH SATURDAY THEN LEVELING OFF
OR COOLING A FEW DEGREES SUNDAY AND MONDAY. LINDQUIST
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...HIGH WIND WATCH TUESDAY FROM 9 AM TO 9 PM MDT FOR THE VALLEYS
OF EXTREME WEST CENTRAL AND SOUTHWEST COLORADO...INCLUDING
ZONES 06/11/20/21.
.UT...HIGH WIND WATCH TUESDAY FROM 9 AM TO 9 PM MDT FOR THE VALLEYS
OF EAST CENTRAL AND SOUTHEAST UTAH...INCLUDING ZONES 22/27/29.
...WINTER STORM WATCH TUESDAY AFTERNOON THROUGH TUESDAY NIGHT FOR
THE EASTERN UINTA MOUNTAINS ABOVE 9000 FEET...ZONE 23.
CJC/TALHazardous weather outlook, Mar 26, 5:35 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 535 AM MDT MON MAR 26 2007 COZ001>014-017>023-UTZ022>025-027>029-271145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 535 AM MDT MON MAR 26 2007 ...HIGH WIND WATCH FOR PORTIONS OF SOUTHEAST UTAH AND SOUTHWEST COLORADO ON TUESDAY AND TUESDAY EVENING... ...WINTER STORM WATCH FOR THE EASTERN UINTA MOUNTAINS IN NORTHEAST UTAH TUESDAY AFTERNOON AND TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...A VIGOROUS SPRING STORM AND STRONG COLD FRONT WILL BRING RAIN AND SNOW SHOWERS...AND THUNDERSTORMS TO THE AREA. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE SYSTEM ON TUESDAY. WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE IN THE MOUNTAINS AND VALLEYS TUESDAY AFTERNOON AND EARLY EVENING. HEAVY SNOW WILL BE POSSIBLE ACROSS THE EASTERN UINTA MOUNTAINS IN NORTHEAST UTAH...WHERE OVER A FOOT OF NEW SNOW WILL BE POSSIBLE. IN ADDITION...SEVERAL INCHES OF SNOW MAY ACCUMULATE ACROSS MUCH OF THE CENTRAL AND NORTHERN MOUNTAINS TUESDAY NIGHT AND WEDNESDAY MAKING TRAVEL HAZARDOUS ON HIGH ELEVATION ROADS...INCLUDING VAIL PASS AND RABBIT EARS PASS. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THERE IS THE POTENTIAL FOR FREEZING TEMPERATURES IN THE VALLEYS WHERE VEGETATION HAS BUDDED EARLY. LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS NEAR THE CONTINENTAL DIVIDE. PLEASE VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/GJT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CJC/TAL
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:53 PM MDT | High Wind Warning | GJT | Garfield, Mesa | 30 hr |
Nearby
Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.